Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Feb 17, 2011, 7:55 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 7:55 AM MST (14:55 UTC)
- Expired
- Feb 17, 2011, 12:41 PM MST
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS45 KTFX 171455 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 755 AM MST THU FEB 17 2011 MTZ055-172300- /O.UPG.KTFX.WW.Y.0019.000000T0000Z-110218T0000Z/ /O.NEW.KTFX.WS.W.0009.110217T1455Z-110218T0000Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 755 AM MST THU FEB 17 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES...WILL CONTINUE TO AFFECT THE MOUNTAIN LOCATIONS IN GALLATIN COUNTY THROUGH THIS AFTERNOON. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS TODAY OF 1 TO 3 INCHES ARE EXPECTED IN THE VALLEYS...WITH 4 TO 7 INCHES POSSIBLE IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-013-050-051-053-054-172300- /O.CON.KTFX.WW.Y.0019.000000T0000Z-110218T0000Z/ CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND... WHITE SULPHUR SPRINGS 755 AM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: PERIODS OF LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS OVER CENTRAL MONTANA. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE BY THIS AFTERNOON IN THE GREAT FALLS...TOWNSEND...STANFORD AND LEWISTOWN AREAS. * ROAD IMPACTS: EXPECT UNTREATED ROADWAYS TO BE SNOW AND ICE COVERED. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. * SOME ADDITIONAL LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS HILL PASS AND FORT BENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
2 follow-up statements
785 WWUS45 KTFX 171752 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1052 AM MST THU FEB 17 2011 MTZ055-180000- /O.CON.KTFX.WS.W.0009.000000T0000Z-110218T0000Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 1052 AM MST THU FEB 17 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SCATTERED SNOW SHOWERS WILL AFFECT THE REGION THROUGH THE AFTERNOON HOURS. * SNOW ACCUMULATIONS: A BAND OF LIGHT SNOW WILL MOVE THROUGH THE REGION LATE THIS MORNING AND THROUGH THE AFTERNOON HOURS. EXPECT NEW SNOW ACCUMULATIONS OF 1 TO 2 INCHES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-013-050-051-053-054-180000- /O.CON.KTFX.WW.Y.0019.000000T0000Z-110218T0000Z/ CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND... WHITE SULPHUR SPRINGS 1052 AM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: AN AREA OF LIGHT SNOW WILL MOVE THROUGH CENTRAL MONTANA DURING THE AFTERNOON HOURS. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE THIS AFTERNOON AS THIS AREA OF LIGHT SNOW MOVES THROUGH. * ROAD IMPACTS: EXPECT UNTREATED ROADWAYS TO BE SNOW AND ICE COVERED. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. * SOME LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS HILL PASS...FORT BENTON...GREAT FALLS AND STANFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
309 WWUS45 KTFX 171941 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1241 PM MST THU FEB 17 2011 MTZ055-172045- /O.CAN.KTFX.WS.W.0009.000000T0000Z-110218T0000Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 1241 PM MST THU FEB 17 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOW IS NO LONGER EXPECTED IN GALLATIN COUNTY. A LIGHT SNOW SHOWER IS STILL POSSIBLE THIS AFTERNOON...BUT ANY NEW SNOW ACCUMULATIONS WILL BE LESS THAN ONE INCH. $$ MTZ012-013-050-051-053-054-172045- /O.CAN.KTFX.WW.Y.0019.000000T0000Z-110218T0000Z/ CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND... WHITE SULPHUR SPRINGS 1241 PM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. WIDESPREAD SNOW HAS DIMINISHED OVER CENTRAL MONTANA. HOWEVER...AN SCATTERED SNOW SHOWER IS STILL POSSIBLE THROUGH THE AFTERNOON HOURS...BUT ANY NEW SNOW ACCUMULATIONS WILL BE LESS THAN ONE INCH. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 4:52 AM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 17, 4:52 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 452 AM MST THU FEB 17 2011 UPDATED AVIATION .DISCUSSION... TODAY THROUGH SATURDAY...NUMEROUS WEAK DISTURBANCES WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST FLOW ALOFT AND LIGHT SNOW ACROSS PORTIONS OF CENTRAL AND SOUTHWESTERN MONTANA WILL CONTINUE. A WINTER WEATHER ADVISORY HAS BEEN EXTENDED THROUGH 5PM TODAY. AN UPPER LEVEL TROF ASSOCIATED WITH THE OVERNIGHT PRECIPITATION WILL MOVE EAST OF THE ZONES TODAY BUT UNSETTLED CONDITIONS WILL REMAIN AS A SECOND TROF DIGS SOUTH ALONG THE WEST COAST. AT LOWER LEVELS...HIGH SURFACE PRESSURE REMAINS TO THE NORTH WITH NORTHWEST SURFACE FLOW OVER THE NORTHEAST ZONES THROUGH TODAY...BUT ELSEWHERE FLOW WILL SWITCH TO THE WEST ACROSS NORTH CENTRAL MONTANA. WEAK DISTURBANCES WILL CONTINUE TO MOVE THROUGH THE FLOW ALOFT AHEAD OF THE SECOND TROF THROUGH FRIDAY AND WILL KEEP THE HIGH PRESSURE RIDGE BETWEEN THE SYSTEMS FLAT AND WEAK. THE WEAK RIDGE WILL BEGIN TO BREAK DOWN FRIDAY AS THE LOW PRESSURE TROF APPROACHES. THIS TROF WILL STRETCH ACROSS ALBERTA TO OFF THE COAST OF CALIFORNIA BUT IT WILL BE SPLIT WITH MOST OF THE MOISTURE MOVING UP FROM THE SOUTHWEST. A COLD FRONT WILL BRING MOIST...NORTHEAST FLOW ACROSS THE NORTH CENTRAL ZONES AGAIN EARLY FRIDAY. THIS FLOW WILL NOT BE PARTICULARLY STRONG BUT...COMBINED WITH THE UNSETTLED SOUTHWEST FLOW ALOFT...SHOULD BRING SOME LIGHT SNOW ACROSS THE REGION. THIS FLOW WEAKENS FRIDAY EVENING BUT LIGHT SNOW ASSOCIATED WITH THE SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH SATURDAY. TEMPS WILL REMAIN BELOW NORMALS THROUGH THE PERIOD...SEVERAL DEGREES BELOW NORMALS TODAY AND MUCH BELOW NORMALS BEHIND THE COLD FRONT FRIDAY AND SATURDAY. ZELZER SATURDAY NIGHT THROUGH THURSDAY...MEDIUM-RANGE MODELS SHOW DEVELOPMENT OF A CUT-OFF LOW OVER THE GREAT BASIN REGION WHICH WOULD ENHANCE PRECIPITATION OVER FAR SOUTHWEST MONTANA. THUS...INCREASED POPS WHILE THE REMAINDER OF NORTH-CENTRAL AND CENTRAL MONTANA STAY DRIER. RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA SUNDAY NIGHT WITH CONTINUED DRY CONDITIONS WITH EXCEPTION OF SLIGHT CHANCE POPS IN THE MOUNTAINS. WEST-SOUTHWESTERLY FLOW WILL KEEP MAINLY DRY CONDITIONS THROUGH THE EARLY PART OF THE WEEK WITH TEMPERATURES RETURNING NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES THROUGH TUESDAY. LONG-RANGE MODELS IN MUCH BETTER AGREEMENT REGARDING NEXT TROUGH OF LOW PRESSURE EXPECTED FOR THE MIDDLE TO END OF NEXT WEEK. THIS TROUGH SHOULD BRING PRECIPITATION AND MUCH COLDER TEMPERATURES...SO TRENDED POPS INTO SLIGHT CHANCE TO CHANCE CATEGORY AND TEMPERATURES WELL BELOW SEASONAL AVERAGES. MLS && .AVIATION... UPDATED 1200Z LIGHT SNOW AND MVFR/IFR CONDITIONS WILL CONTINUE FOR KGTF AND KLWT...HOWEVER SNOW WILL GRADUALLY TAPER FROM WEST TO EAST THROUGH MIDDAY. IFR AND OCCASIONAL LIFR CONDITIONS AT KCTB AND KHVR ARE DUE TO LOW CLOUDS AND FOG WHICH WILL LIKELY PERSIST THROUGH THIS AFTERNOON BEFORE CONDITIONS IMPROVE. EVEN THOUGH THE MAIN AREA OF PRECIPITATION IS MOVING EASTWARD...WAVES OF ENERGY WILL CONTINUE TO PRODUCE OFF AND ON LIGHT TO MODERATE SNOWFALL AND REDUCE CEILINGS AND VISIBILITIES. OVERALL...CONDITIONS WILL IMPROVE THIS AFTERNOON TO VFR...HOWEVER WITHIN AREAS OF SNOW CONDITIONS WILL LOWER TO IFR CATEGORY. WINDS WILL GENERALLY BE LIGHT AND VARIABLE. MOUNTAINS WILL ALSO REMAIN OBSCURED THROUGH THE PERIOD. MLS && .PRELIMINARY POINT TEMPS/POPS... GTF 26 -1 10 -4 / 40 10 30 10 CTB 17 -12 3 -11 / 40 20 40 10 HLN 37 17 27 10 / 30 20 30 20 BZN 35 16 34 15 / 50 30 40 20 WEY 23 7 27 11 / 70 50 60 50 DLN 31 16 32 18 / 50 30 30 20 HVR 10 -9 3 -11 / 30 20 30 10 LWT 31 4 19 3 / 70 30 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON BROADWATER...CASCADE...CHOUTEAU...FERGUS...GALLATIN...JUDITH BASIN...MEAGHER. SMALL STREAM FLOOD ADVISORY UNTIL 1130 AM MST THURSDAY FOR JUDITH BASIN AND FERGUS COUNTIES. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 17, 4:17 AM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MST THU FEB 17 2011 MTZ008>011-014-015-044>049-052-181130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JEFFERSON- 417 AM MST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-013-053>055-181130- CASCADE-CHOUTEAU-BROADWATER-MEAGHER-GALLATIN- 417 AM MST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 5PM TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ050-051-181130- JUDITH BASIN-FERGUS- 417 AM MST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 5PM TODAY. SMALL STREAM FLOOD ADVISORY FOR MELTING SNOW IN FERGUS AND JUDITH BASIN COUNTIES IS IN EFFECT THROUGH THIS MORNING. SOME AREAS THAT ARE BEING AFFECTED INCLUDE LOCATIONS AROUND THE TOWN OF MOCCASIN...AND ALONG ROSS FORK CREEK. MINOR FLOODING ON ADDITIONAL SMALL STREAMS AND CREEKS...SUCH AS THE JUDITH RIVER AND BEAVER CREEK ARE ALSO POSSIBLE THROUGH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.